Alert archive / Indiana / Flash Flood Warnings in 2016
Flash Flood Warning 6, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 2, 2016, 3:45 PM EDT for 4 counties in Indiana. It was in force for 2 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2016, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 2, 2016, 5:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN
The radar
The Indianapolis radar (KIND), 125 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:00 PM EDT | FLOOD | 1 Nnw Cross Plains, IN | WATER REPORTED ON THE ROAD AT THE INTERSECTION OF SR 129 AND CO RD 800S. |
| Jun 2, 4:00 PM EDT | FLOOD | 1 S Benham, IN | WATER REPORTED ON THE ROAD AT THE INTERSECTION OF CO RD 800S AND S BENHAM RD. |
| Jun 2, 4:00 PM EDT | FLOOD | Wsw Cross Plains, IN | WATER REPORTED ON THE ROAD ON SR 129. |
| Jun 2, 4:20 PM EDT | FLOOD | Olean, IN | HIGH WATER REPORTED ON ROADWAY BY FIRE DEPARTMENT. |
| Jun 2, 4:35 PM EDT | FLASH FLOOD | 1 W Friendship, IN | FIRE DEPARTMENT REPORTED ROADWAYS WITH 1.5 FEET OF WATER. SOME LOW LYING ROADWAYS HAD UP TO 6 FEET OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917
WGUS51 KILN 021945
FFWILN
INC029-115-137-155-022145-
/O.NEW.KILN.FF.W.0006.160602T1945Z-160602T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
345 PM EDT THU JUN 2 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OHIO COUNTY IN SOUTHEASTERN INDIANA...
SOUTHWESTERN DEARBORN COUNTY IN SOUTHEASTERN INDIANA...
SOUTHEASTERN RIPLEY COUNTY IN SOUTHEASTERN INDIANA...
NORTHWESTERN SWITZERLAND COUNTY IN SOUTHEASTERN INDIANA...
* UNTIL 545 PM EDT.
* AT 344 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER 1 TO 2
INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DILLSBORO...FRIENDSHIP...BENHAM...FARMERS RETREAT...COLD SPRINGS...CROSS
PLAINS AND OLEAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3905 8520 3908 8506 3904 8499 3896 8503
3890 8519 3890 8520 3892 8520 3891 8527
3901 8532
$$
HICKMAN3 follow-up statements
274
WGUS71 KILN 022008
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT THU JUN 2 2016
INC029-115-137-155-022145-
/O.CON.KILN.FF.W.0006.000000T0000Z-160602T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO IN-DEARBORN IN-RIPLEY IN-SWITZERLAND IN-
408 PM EDT THU JUN 2 2016
...THE FLASH FLOOD WARNING FOR OHIO...SOUTHWESTERN DEARBORN...
SOUTHEASTERN RIPLEY AND NORTHWESTERN SWITZERLAND COUNTIES REMAINS IN
EFFECT UNTIL 545 PM EDT...
AT 407 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN IN THE LAST HOUR. HEAVY RAIN CONTINUES TO FALL WITH
ANOTHER ONE INCH OF RAIN POSSIBLE. RUNOFF FROM THIS EXCESSIVE
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DILLSBORO...FRIENDSHIP...BENHAM...FARMERS RETREAT...COLD SPRINGS...CROSS
PLAINS AND OLEAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3905 8520 3908 8506 3904 8499 3896 8503
3890 8519 3890 8520 3892 8520 3891 8527
3901 8532
$$
HICKMAN626
WGUS71 KILN 022052
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
452 PM EDT THU JUN 2 2016
INC029-115-137-155-022145-
/O.CON.KILN.FF.W.0006.000000T0000Z-160602T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO IN-DEARBORN IN-RIPLEY IN-SWITZERLAND IN-
452 PM EDT THU JUN 2 2016
...THE FLASH FLOOD WARNING FOR OHIO...SOUTHWESTERN DEARBORN...
SOUTHEASTERN RIPLEY AND NORTHWESTERN SWITZERLAND COUNTIES REMAINS IN
EFFECT UNTIL 545 PM EDT...
AT 447 PM EDT...RADAR INDICATED SHOWERS AND EMBEDDED THUNDERSTORMS
ACROSS THE WARNED AREA. RADAR HAS ESTIMATED THAT OVER THREE INCHES
OF RAIN HAVE ALREADY FALLEN IN SOME PARTS...PARTICULARLY IN THE
BEHNAM...OLEAN...AND CROSS PLAINS AREAS. A LOCAL FIRE DEPARTMENT
ALSO REPORTED 5 TO 6 FEET DEEP WATER ON STATE ROUTE 62 NEAR OLEAN.
AN ADDITIONAL HALF INCH OF RAIN WILL BE POSSIBLE OVER THE WARNED
AREA THROUGH 545 PM EDT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DILLSBORO...FRIENDSHIP...BENHAM...FARMERS RETREAT...COLD SPRINGS...CROSS
PLAINS AND OLEAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3905 8520 3908 8506 3904 8499 3896 8503
3890 8519 3890 8520 3892 8520 3891 8527
3901 8532
$$
HICKMAN193
WGUS71 KILN 022147
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT THU JUN 2 2016
INC029-115-137-155-022155-
/O.EXP.KILN.FF.W.0006.000000T0000Z-160602T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO IN-DEARBORN IN-RIPLEY IN-SWITZERLAND IN-
547 PM EDT THU JUN 2 2016
...THE FLASH FLOOD WARNING FOR OHIO...SOUTHWESTERN DEARBORN...
SOUTHEASTERN RIPLEY AND NORTHWESTERN SWITZERLAND COUNTIES HAS
EXPIRED...
THE THREAT FOR HEAVY RAIN HAS ENDED. HOWEVER...HIGH WATER CONTINUES
TO BE REPORTED BY LAW ENFORCEMENT OFFICIALS ACROSS SOUTHEASTERN
RIPLEY AND SOUTHWESTERN DEARBORN COUNTIES. A FLOOD WARNING REMAINS
IN EFFECT UNTIL 645 PM EDT FOR THESE AREAS. REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3905 8520 3908 8506 3904 8499 3896 8503
3890 8519 3890 8520 3892 8520 3891 8527
3901 8532
$$
HICKMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 1:50 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 2, 1:50 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 150 PM EDT THU JUN 2 2016 .SYNOPSIS... A cold front will move across the area today. Unsettled weather will be present for several days as upper level disturbances move through. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Upper low to pass thru the Great Lakes and open up in the westerly flow. This will allow a weak surface cold front over to push southeast across ILN/s fa this afternoon. Fog has improved and expect marginal instability to develop with blyr cape values around 1000 j/kg. Expect scattered convection to develop in this unstbl airmass ahead of the front, with the best coverage across our se counties. Little change from previous fcst. Have dropped fog mention and tried to time convection this afternoon. Temperatures look good with highs in the lower and middle 80s. Previous discussion... Visibilities have been reduced generally across locations that received previous rainfall. Have patchy dense fog mention for portions of eastern Indiana and western Ohio. Also went ahead and issued a special weather statement for fog as well. Frontal boundary will be the focus for shower and thunderstorm activity today. A few storms maybe strong to severe across eastern portions of the region. Damaging winds would be the primarily threat. Temperatures are expected to be cooler today than the past few days with additional cloud cover in place. Went with high temperatures in the low to middle 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... Several disturbances move through during the short term keeping precipitation chances in the forecast. Precipitation and cloud cover will keep temperatures cooler across the area on Friday and Saturday. Went with a model blend for precipitation chances over the next couple of days. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Sunday the upper level trough axis will still be just west of the area allowing for the chance of rain to continue. PWATS are also forecasted to be above 1.00" during the day. A weak front will also push through the area Sunday as the upper level cyclone begins to mature. Finally on Monday the trough axis will swing by with PWATS slowly starting to fall. Timing of how the upper level low will evolve is still in question, but both the GFS and ECMWF show the low remaining in close enough proximity to the area for some possible wrap around precipitation. Tuesday into Wednesday confidence is below normal as both the Euro and GFS try to break down the ridging across the Mountain West. The GFS tries to push the ridge further south than the Euro. This then influences how quickly surface high pressure moves into the area on the back side of the upper level low from Sunday. For now have trended the grids slower in breaking down the upper level ridge. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Slow moving front to push south into southern Ohio this afternoon and wash out to our south overnight. This front interacting with low end moderate instby has led to scattered thunderstorm development. Have mention of thunderstorms for several hours this aftn and linger a VCSH into the early evening across the srn TAF sites. Due to high low level moisture and light winds expect mist/fog to develop overnight. Fog should improve early Friday giving way to VFR conditions. VFR conditions will prevail through the day on Friday. OUTLOOK...MVFR ceilings and visibilities are possible Saturday into Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...Haines AVIATION...AR
Hazardous weather outlook, Jun 2, 3:37 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 337 PM EDT THU JUN 2 2016 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-074-031945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-HOCKING- 337 PM EDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>100-OHZ070>073-077>082-088-031945- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-BUTLER- WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 337 PM EDT THU JUN 2 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE THROUGH THIS EVENING WITH DAMAGING WINDS AS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ASKED TO REPORT ANY FLOODING OR STORM DAMAGE.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:16 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ripley | 2 hr |
| Jun 2, 2:40 PM EDT | Flash Flood Warning | ILN | Dearborn, Ripley | 2 hr |
| Jun 2, 3:06 PM EDT | Flash Flood Watch | ILN | Dearborn, Ohio, Ripley, Switzerland | 5 hr |
| Jun 2, 5:44 PM EDT | Areal Flood Warning | ILN | Dearborn, Ripley | 61 min |
Nearby
Flash Flood Warnings in Indiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.